MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955680
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Bowel Perforation (2668)
Date of Event 09/06/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2017 - patient was diagnosed with multiple incisional hernias thereby underwent laparoscopic repair with the implant of two ventralight st using echo ps (device #1 & #2).Per operative notes, ¿two hernias were noted at the umbilicus and infra umbilicus location.Incarcerated omentum and small bowel were taken out of the multiple hernias.The ventralight st using echo ps (device #1 & #2) was placed in the abdominal cavity and tacked by sutures.¿ on (b)(6) 2017 - patient was diagnosed with small bowel perforation thereby underwent exploratory laparoscopic repair with explant of ventralight st using echo ps (device #1 & #2) and implant of biological mesh.Per operative notes, ¿the hernia sac was noted.The ventralight st using echo ps (device #1 & #2) was removed entirely.Defect in small bowel was noted.A biological mesh was placed in an underlay manner posterior to fascia, then secured by sutures.¿ attorney alleges that the patient had bowel obstruction, bowel perforation, infection, pain and suffering.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-feb-2017) is considered to be a best estimate.This emdr represent the bard/davol ventralight st w/ echo (device #2).An additional supplemental emdr was submitted to represents the bard/davol ventralight st w/ echo (device #1) note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21959708
Report Number1213643-2025-090200
Device Sequence Number18460080
Product Code FTL
UDI-Device Identifier00801741031755
UDI-Public(01)00801741031755(17)190228(10)HUBP1151
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K122436
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue Number5955680
Device Lot NumberHUBP1151
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/17/2025
Initial Report FDA Received Date05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age60 YR
Patient SexFemale